Alert archive / Florida / Severe Thunderstorm Warnings in 1997

Severe Thunderstorm Warning 84, NWS Tallahassee, FL

June 2, 1997Madison County, Florida

NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 2, 1997, 5:29 PM EDT for Madison County, Florida. It was in force for 61 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 2, 1997, 5:29 PM EDT (21:29 UTC)
Expired
Jun 2, 1997, 6:30 PM EDT
In force
61 min
Issued by
NWS Tallahassee, FL
Area
Whole counties

County Madison County, FL

What was reported inside it

TimeReportWhereRemark
Jun 2, 5:40 PM EDTHail 0.75Greenville, FLHail was reported by county EMA.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 9.5 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 1997-06-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 37 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 1997-06-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -2 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
37 J/kg
Mixed-layer CIN
-89 J/kg
Mixed-layer LCL
1243 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
-2 m²/s²
0-3 km storm-relative helicity
70 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

307 
WUUS1 KTLH 022129 RRA
SVRTLH
FLC079-022230-
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
529 PM EDT MON JUN 2 1997
 
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL  630 PM EDT
FOR PEOPLE IN THE FOLLOWING LOCATION...
 
IN NORTH FLORIDA
 
   ...NORTHERN MADISON COUNTY
 
AT 520 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM ALONG THE JEFFERSON-MADISON COUNTY LINE JUST NORTH OAUCILLA.
 
THIS STORM WAS MOVING EAST-NORTHEAST AT 25 MILES AN HOUR AND WILL AFFECT
COMMUNITIES NORTH OF INTERSTATE 10 TO THE EAST OF MADISON THROUGH 620 PM
EDT.
 
 
 
SEVERE THUNDERSTORMS PRODUCE WINDS OF 58 MPH OR HIGHER... LARGE
HAIL... DANGEROUS LIGHTNING AND VERY HEAVY RAIN.  IF YOU ARE IN THE
PATH OF THIS STORM... GO TO A SAFE PLACE IMMEDIATELY.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 3:45 PM EDT, 1 hour 44 minutes earlier.

Area forecast discussion, Jun 2, 3:45 PM EDT, 1 hour 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
345 PM EDT MON JUN 2 1997

NOT MUCH TIME TO LOOK AT MDLS THIS AFTN...BUT FROM WHAT I DID SEE IT
LOOKS LIKE SFC TROF AXIS ASSOC WITH CLOSED LOW WILL MOVE THRU THE FCST
AREA LATE THIS EVE/ERLY MRNG HRS. LATEST VIS SATELLITE IMAGERY SHOWS
TSTMS FIRING UP FROM SW-E CNTRL AL. BEST CHANCE FOR POPS WILL OCCUR
THIS EVENING AS TROF APPROACHES AREA. TIME SECTIONS FROM ETA/NGM HAD
BEST FORCING OCCURRING AT ABOUT 06Z FOR MIDDLE OF FA. I WOULDNT GO
ANY HIGHER THAN ABOUT 50 PCNT POPS FOR WRN AREAS TONITE...AND 30-40
PCNT FOR ERN AREAS. FWC TEMPS LOOK OK.

05

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 2, 5:03 PM EDTSevere Thunderstorm WarningTAEJefferson42 min

Nearby

Severe Thunderstorm Warnings in Florida, 1997Every severe thunderstorm warning in 1997

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.